Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 186, NWS Tallahassee, FL

June 11, 2012Clay County, Early County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2012, 12:50 PM EDT for Clay County, Early County, Georgia; Henry County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2012, 12:50 PM EDT (16:50 UTC)
Expired
Jun 11, 2012, 1:30 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Clay County, GA, Early County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1839 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS52 KTAE 111650
SVRTAE
ALC067-GAC061-099-111730-
/O.NEW.KTAE.SV.W.0186.120611T1650Z-120611T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
  CENTRAL CLAY COUNTY IN SOUTHWEST GEORGIA...
  NORTHWESTERN EARLY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 1230 PM CDT/130 PM EDT/

* AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR ABBEVILLE...OR NEAR WILLIS
  CROSSROADS...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
  GAINES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3168 8495 3168 8494 3162 8494 3162 8493
      3144 8490 3142 8529 3159 8535 3169 8495
TIME...MOT...LOC 1650Z 253DEG 24KT 3153 8520

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:20 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 9:20 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT Mon Jun 11 2012

Expect Another Afternoon and Evening of Storms and Locally Heavy
Rain...

.SYNOPSIS...
At 915 AM EDT, radar indicated little activity over local CWA but
widespread are of showers and embedded tstms just west of Walton,
Coffee and Geneva counties. Over our area it was mostly cloudy with
low stratus over all but our coastal counties. temps ranged from
mid 70s under cloudy north to 80 elsewhere. Winds were generally sly
around 10 mph.

AT UPPER LEVELS...
The large scale longwave pattern remains amplified, albeit less so
and more progressive than yesterday. This is highlighted by weak
trough over Wrn states, trough over Nrn Plains, trough SE region
and ridge along Ern seaboard and extreme Wrn Atlc. Of particular
note, is weakening Ern trough axis from TN to the western Gulf of
Mexico. Slow moving shortwave continue to ride NE and exit the
region.

The SE trough will move ENE during the next 24hrs but remain over
our forecast area. It will begin to move east of the area on
Wednesday. In its wake, NW flow will overspread the area from W-E
thru short term as ridging builds ewd from S TX thru the Gulf of
Mex.

AT LOWER LEVELS...
The local area remains between a high pressure over the extreme wrn
Atlc ridging into FL/NE Gulf, and a weak trough from N FL to Coastal
LA. This translates locally to light to moderate sly flow. Farther
upstream, the next cold front was located from low in Cntrl Canada
SSW to low in OK then WWD. The cold front is forecast to move ESE
reaching a line from lower Great Lakes thru TN Valley on Tuesday.
This front will then enter our northern zones on Wednesday where it
will likely further weaken and stall into Thursday before limping
SWD.

Short Term Weather...
Absent strong SLY steering flow, nocturnal Gulf convection will
decrease from recent days with a return to more normal afternoon and
early evening activity thru Wednesday. The proximity of upper trough
with enough deep layer moisture and instability will keep our rain
chances at or above climatology through Wednesday. The atmosphere
will dry out on Thursday as ridging begins to dominate, but even
then, existing moisture and lift will become enhanced (especially
late aftn into nighttime) as several shortwaves embedded in NW
flow aloft interact with stalled front. This reflected in model
soundings. i.e. GFS TAE shows between 1.7 and 2 inch PWAT thru Fri
12z. Likewise, high  temperatures will return to near average levels
(lower 90s inland) Tuesday into Thursday.

&&

.SHORT TERM...This afternoon thru Tonight
Currently, downward motion in wake of passing shortwave has
suppressed convection over CWA allowing ample insolation to develop.
However, the model consensus overlays well with current radar
showing that into the afternoon, upstream weak trough axis will
begin to assert itself and with surface heating expect increase in
strength and coverage of storms. So ahead of trough, ample deep
moist convection to rapidly develop over our western zones, then
propagate east over the remainder of our forecast area the rest of
today. Although slightly more stable than yesterday, 12z TAE RAOB
still with 1.69 PWAT and over 4000 cape and H5 temps around -10C. So
there is probably enough deep layer moisture, instability, and
mesoscale boundaries aided by more than expect diurnal heating to
trigger numerous convection. Area RAOBS and model soundings continue
to show 1.7-1.8 PWATS stronger then average WSW deep shear, SBCAPE
and theta-E favoring stronger instability. This could support lines
or cluster of storms and wet microbursts. However, the threat for
severe storms will be somewhat lower today than yesterday, since the
winds aloft will likely be weaker and less veered. Still I believe
it is greater than previously anticipated and not surprisingly SPC
has now placed our entire area in 5% wind threat. Updated GRIDS thru
18Z to lower POPs, especially east half of CWA due to slow start of
ewd progression. Moderate Onshore storm motion should limit flood
potential but will monitor in case flood products necessary.
Diurnal Heating will also rise max highs a few degrees more than
forecast.

&&

.AVIATION...
Another day with scattered to numerous showers and thunderstorms
expected across the Tri-state region. Low cigs this morning should
become VFR by mid to late morning. The terminals with the best
chance of seeing rain will be ECP, DHN and ABY. Winds today will be
from the south to southwest around 10 knots.

&&

.MARINE...
Winds will return to more typical summertime levels today, but the
seas will take longer to respond, taking until Wednesday to drop
below 3 ft.

&&

.HYDROLOGY...
The flooding threat has diminished enough to drop any flood watches.
There will still be a small chance of flooding, but it would be very
isolated and would probably occur only in a very specific (and
unlikely) set of circumstances.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

BLOCK/DVD
Hazardous weather outlook, Jun 11, 4:20 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 AM EDT MON JUN 11 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO
NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW
STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE
WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW
MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL
BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE
UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST
ALWAYS POSSIBLE ON ANY SUMMER DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Local storm report, Jun 11, 7:41 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 AM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     2 NE CHANCELLOR         31.20N 85.86W
06/10/2012                   COFFEE             AL   COUNTY OFFICIAL

            TREE DOWN NEAR INTERSECTION OF HIGHWAY 27 SOUTH AND
            COUNTY ROAD 723.

&&

DVD
Local storm report, Jun 11, 7:55 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 AM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     GENEVA                  31.04N 85.88W
06/10/2012                   GENEVA             AL   COUNTY OFFICIAL

            TREES DOWN COUNTY WIDE.

&&

DVD
Special weather statement, Jun 11, 11:34 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT MON JUN 11 2012

ALZ068-111600-
GENEVA AL-
1034 AM CDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...

* UNTIL 1100 AM CDT

AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAMSON...OR NEAR SELLERSVILLE...MOVING EAST AT 20
MPH.

PEOPLE IN CENTRAL GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3120 8570 3119 8569 3108 8568 3106 8610
      3118 8613 3120 8612
TIME...MOT...LOC 1534Z 257DEG 17KT 3114 8601

42-DVD
Special weather statement, Jun 11, 11:55 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUN 11 2012

ALZ065-066-111630-
COFFEE AL-DALE AL-
1055 AM CDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST COFFEE
AND SOUTHWEST DALE COUNTIES...

* UNTIL 1130 AM CDT

AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR MOUNT PLEASANT...
MOVING EAST AT 25 MPH.

PEOPLE IN SOUTHEASTERN COFFEE AND SOUTHWESTERN DALE COUNTIES...
INCLUDING THE CITIES OF LEVEL PLAINS AND DALEVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3127 8602 3142 8565 3127 8562 3127 8566
      3124 8567 3123 8569 3121 8569 3120 8571
      3120 8597 3121 8598
TIME...MOT...LOC 1555Z 251DEG 22KT 3121 8588

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:18 PM EDTSevere Thunderstorm WarningTAEEarly, Seminole27 min
Jun 11, 2:33 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Terrell27 min
Jun 11, 2:40 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Early, Miller, Seminole50 min
Jun 11, 2:49 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Tift, Turner, Worth41 min
Jun 11, 2:53 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole24 min
Jun 11, 3:35 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell40 min
Jun 11, 3:40 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady35 min
Jun 11, 3:57 PM EDTSevere Thunderstorm WarningTAEThomas48 min
Jun 11, 4:11 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes49 min
Jun 11, 4:15 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes45 min
Jun 11, 4:48 PM EDTSevere Thunderstorm WarningTAEBrooks27 min
Jun 11, 4:56 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min
Jun 11, 11:34 AM EDTSpecial Weather StatementTAEGeneva26 min
Jun 11, 11:55 AM EDTSpecial Weather StatementTAECoffee35 min
Jun 11, 12:13 PM EDTSevere Thunderstorm WarningTAEDale, Henry47 min
Jun 11, 12:23 PM EDTSevere Thunderstorm WarningTAEGeneva54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.